MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH 1.25MM DRILL SLEEVE; GUIDE

OBERDORF SYNTHES PRODUKTIONS GMBH 1.25MM DRILL SLEEVE; GUIDE
Catalog Number 312.16
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event was reported as the 17th day of an unknown month, 2018.Device is an instrument and is not implanted/explanted.Reporter address is unknown.Device is not distributed in the united states, but is similar to device marketed in the usa.The device was received, the investigation could not be completed, and no conclusion could be drawn, as product is entering the complaint system.A device history records review has been requested.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes europe reports an event in (b)(6) as follows: it was reported that during an unknown procedure, the sleeve covering the guide wire broke.Most of the sleeve fell away, while a small part of it remained intact to the device.The doctor continued using the device without the sleeve.The device is not used frequently and had not been in use recently, prior to the incident.The product was returned to the company's warehouse after the procedure.The procedure was completed successfully without any reported delays or complications.There was no reported patient consequence.This report is for a 1.25mm drill sleeve.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device history record (dhr) review: part: 312.160; lot: 8451908; manufacturing site: hägendorf; release to warehouse date: 12.Jun.2013.The device history record shows this lot of (b)(4) pieces was processed through the normal manufacturing and inspection operations with no rework or nonconformities noted.This lot met all dimensional and visual criteria at the time of release with no issues documented during the manufacturing process.Only top level of the device history record reviewed as sub-components are not lot tracked.Review of the device history record showed that there were no issues during the manufacture of this product which would contribute to this complaint condition.Investigation summary: investigation selection, investigation site: cq zuchwil, selected flow: 5.Broken.Visual inspection: the visual inspection has shown that the spring is broken into two parts as reported.The spring itself is bent and at the front part section deformed.All in all is the instrument in good condition.Dimensional inspection: due to the damages the relevant dimension could not be measured.However the parts conformed to dimensional specifications at the time of manufacturing and passed inspection requirements.Drawing/specification review: the investigation has shown that the cause of complained malfunction is a post-manufacturing caused use related damage at the device, therefore no drawing/specification review is needed.Material review: the material was reviewed and the value was confirmed to meet the specification with no (relevant) non-conformance noted.The review of the coc (certificate of compliance) from the supplier was reviewed and has shown no deviation.Summary: the received condition of the part is concordant with the complaint description and the complaint condition is confirmed.This lot of (b)(4) pieces was manufactured in june 2013 according to the specification.Based on that and the condition of the item a product related issue can be excluded.Unfortunately we are not able to determine the exact cause which has lead to this occurrence.As the spring is visible damaged counterclockwise we have to assume that the instrument was used while backward running of the drill bit.Possibly a metallic contact with the two items could have led finally to the deformation of the spring during use.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed as no product related issue could be detected.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
1.25MM DRILL SLEEVE
Common Device Name
GUIDE
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key7587658
Report Number8030965-2018-54250
Device Sequence Number1645697
Product Code FZX
UDI-Device Identifier07611819056541
UDI-Public(01)07611819056541
Combination Product (Y/N)N
Initial Reporter CountryIS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 05/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number312.16
Device Lot Number8451908
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/07/2018
Initial Date Received by Manufacturer 05/17/2018
Supplement Date Received by Manufacturer08/10/2018
Initial Report FDA Received Date06/11/2018
Supplement Report FDA Received Date08/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age25 YR